MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J310H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: ¿ were there any patient consequences? ¿ was the needle piece(s) retrieved during the same procedure? ¿ were x-rays taken to locate the needle piece(s)? ¿ what measures were taken to retrieve the broken piece? ¿ was there any additional tissue damage as a result of searching for the needle piece?.
 
Event or Problem Description
It was reported that a patient underwent a gallbladder surgery on (b)(6) 2024 and suture was used.During the procedure, when the surgery was completed and sutured, the needle broke in the patient's muscle tissue.After searching, the broken needle in the patient's muscle tissue has been removed.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/5/2024.Corrected information: h6.The following information was received: after investigation, the patient was a 53-year-old female who underwent gallbladder surgery in the (b)(6) (b)(6) on (b)(6) 2024 (the specific surgical name and patient diagnosis were unknown).The operator used j310h for tissue suture (the specific suture tissue level and suture method were unknown).During the suture, the suture needle was broken (the specific broken end length of the suture needle was unknown), and the broken needle fell into the muscle tissue of the patient.The operator immediately found the broken needle and found it.After removal; the integrity of the suture needle was verified.After confirming that there was no residual foreign body in the patient's tissue, a new suture was replaced (the specific product information was unknown) to continue the suture.The subsequent surgery went smoothly.The event led to a prolongation of surgery time (exact duration unknown) and increased intraoperative blood loss (exact amount unknown).No subsequent adverse events were reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20463000
Report Number2210968-2024-10789
Device Sequence Number21024706
Product Code GAM
UDI-Device Identifier10705031038677
UDI-Public(01)10705031038677(17)281031(10)TMMKMH
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ310H
Device Lot NumberTMMKMH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale